MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 6.5MM CANCELLOUS BONE SCREW FULLY THREADED/55MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 6.5MM CANCELLOUS BONE SCREW FULLY THREADED/55MM; SCREW, FIXATION, BONE
Model Number 218.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age or date of birth and weight are not available for reporting.Additional product code: ktt.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a procedure to implant the dynamic compression plate system on (b)(6) 2018, a 6.5mm cancellous bone screw was broken while being implanted in a patient.The threaded shaft of the broken screw remains in the patient bone, the screw head was retrieved.Surgery was completed with no harm to patient.There are no plans to provide any additional medical intervention; the patient will not be revised.Concomitant devices reported: dynamic compression plate (part number unknown, lot number unknown, quantity 1).(b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgery on (b)(6), 2018, while the surgeon was implanting a dynamic compression plate system, a 6.5mm cancellous bone screw was broken while being implanted in a patient.It was further explained that the threaded shaft remained in the patient while the head and a portion of the threaded shaft sheared off.The broken head was removed and the surgery was completed without any harm or injury to the patient.The surgeon decided to place a screw parallel to the broken screw and the placement of this additional screw did not interfere with the surgical technique/plan.There are no plans to provide any additional medical intervention; the patient will not be revised.Concomitant medical products: dynamic compression plate (part number unknown, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 218.055, lot# 7968653.Manufacturing location: (b)(4), release to warehouse date: jul 12, 2012.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.One cancellous bone screw ø 6.5mm, l 55mm (218.055 / 7968653) was received for investigation.Upon visual inspection of the complaint device it can be seen that the threaded tip, approximately 40 mm, is broken off as complained.The broken off fragment was not returned for evaluation.The review of the production history revealed that the cancellous bone screw was manufactured in july 2012 as per specification and there were no issues that would contribute to this complaint condition.The overall length could not be measured anymore due to the breakage incurred.The relevant dimensions were measured at the time of manufacturing and was found according specification.Unfortunately, the exact cause of this complaint could not be determined.No manufacturing related issues that would have contributed to this complaint condition were found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM CANCELLOUS BONE SCREW FULLY THREADED/55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7297454
Report Number8030965-2018-51401
Device Sequence Number1090777
Product Code HWC
UDI-Device Identifier10886982155948
UDI-Public(01)10886982155948(10)7968653
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number218.055
Device Catalogue Number218.055
Device Lot Number7968653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/08/2018
04/30/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/08/2018
04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1